MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X30IN 6-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X30IN 6-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number M8706
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/19/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: it was reported that ".Every batch of sutures is breaking off too easy and they've taken it off the shelf" if possible, please confirm the number of procedures/patients affected by this issue.¿ the sutures breaking off were used on one patient and procedure.Due to the sutures continuing to break, the doctor informed the staff to take the two different suture boxes that kept breaking off the shelf and report it to the ethicon rep.* how many devices demonstrated the alleged deficiency on each involved patient event? ¿ (please refer to the attached mail), the coordinator relayed a couple per box during the procedure.* when did the alleged deficiency occur (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? if different, please explain.¿ while the surgeon was attempting to suture during the procedure.(please refer to the attached mail), claims it was during the passing.* lot/batch 105m6t was initially reported.Were other batches affected by this issue? ¿ the other boxes were sent for the first pc((b)(4)) that was called in in the month october * please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.¿ the suture box for the below have been sent, customer is awaiting the new return box for the most recent pc.¿ complaint number: (b)(4).¿ account name: (b)(4) ¿ event date: 2025 ¿ event description: it was reported to the dl by the sales rep that the 7-0 proline bv-1 multipass needle that sutures kept breaking during surgery.The 5-0 proline c-1 needle also continued to break.There was no adverse impact on patient/user reported.Devices are available for return.¿ ¿ product name: prlne blu 4x30in 7-0 d/a bv-1 product code: m8703 lot number: 101s6h qty.: (b)(4).¿ product name: prlne blu 4x36in 5-0 d/a c-1 product code: m8720 lot number: 1036jj qty: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported that every batch of sutures is breaking off too easy and they've taken it off the shelf.No adverse impact to the patient/user.Device is available for return.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/21/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
PRLNE BLU 4X30IN 6-0 D/A C-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23853945
Report Number2210968-2025-14404
Device Sequence Number5081322
Product Code GAW
UDI-Device Identifier10705031045811
UDI-Public(01)10705031045811(17)291231(10)105M6T
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM8706
Device Lot Number105M6T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer12/29/2025
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown